I have been taking Cymbalta 20 mg for almost 5 weeks, and a couple of days ago i started having ringing in my ears. Is this normal? And will it eventually go away?
Tinnitus (ringing in the ears) is a common side effect that affects about 1-10% of users and can range from mild to severe.
You need to report this to your doctor because although it may resolve within a few weeks there have been cases where it's become permanent.
It most likely is related to the Cymbalta but you'd also want to rule out any other underlying cause.
I started Cymbalta about 5 weeks ago (30 mg a day for 7 days then 60 mg each day after). About 2 weeks ago, I noticed my hearing was muffled and ears felt full. It’s been uncomfortable and quite annoying. I tried multiple nasal sprays and decongestants but nothing worked. It then dawned on me it may be the medication. I reported it to my doctor a couple days ago and he has reduced my dose from 60mg to 30mg a day in the hope that it resolves. Today was the first day on the lower dose so nothing much to report but will keep you posted. Just wanted you to know what I was experiencing although not exactly what you may be going through but possibly similar. Please update us on how you are doing. I hope your tinnitus resolves soon! -Vanessa
I didn’t realize that Cymbalta was causing the ringing in my ears until I stopped taking it. I started withdrawing off of Cymbalta in June of 2020, under a Doctors supervision and over the next couple of months I realized that the ringing in my ears had diminished significantly. I had experienced the ringing in my ears the entire time that I was on Cymbalta and was even referred to a specialist to try to determine what was causing it. No one had ever made the connection, but now it is obvious that it was indeed the Cymbalta.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.